Alert archive / Montana / Snow Advisories in 2007
Snow Advisory 7, NWS Great Falls, MT
NWS Great Falls, MT issued this snow advisory at Feb 22, 2007, 2:00 PM MST. It took effect at Feb 23, 2007, 6:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 2:00 PM MST (21:00 UTC)
- In effect from
- Feb 23, 2007, 6:00 AM MST
- Expired
- Feb 23, 2007, 4:19 AM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this snow advisory went out at Feb 22, 10:48 AM MST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 22, 10:48 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1048 AM MST THU FEB 22 2007 UPDATED AVIATION SECTION .UPDATE... NO UPDATES THIS MORNING. VERY MOIST SOUTHWEST FLOW CONTINUES TO MOVE UP OVER SOUTHWEST AND CENTRAL MONTANA. STILL NEED TO ASSESS THE WATCH FOR TONIGHT. RIGHT NOW ONLY SEEING ADVISORY CRITERIA BUT WILL WAIT UNTIL ALL THE MODEL DATA IS IN TO DECIDE WHETHER TO GO WITH A WARNING OR AN ADVISORY. MOST RADAR RETURNS RIGHT NOW SEEM TO BE PRECIPITATION THAT IS NOT REACHING THE GROUND ALONG WITH SOME CLOUD COVER. WILL LEAVE PRECIPITATION FOR THE REST OF THIS MORNING AND THIS AFTERNOON ALONE. CAMP && .PREV DISCUSSION... (ISSUED 530 AM MST THU FEB 22 2007) TODAY THROUGH SATURDAY...THE MAIN FORECAST CONCERN DURING THE PERIOD WILL BE THE WEATHER SYSTEM AFFECTING THE AREA TONIGHT INTO FRIDAY. BUT IN THE SHORT TERM AN AREA OF MOISTURE AND WEAK LIFT WILL BE MOVING NORTH THROUGH THE NORTHERN ZONES THIS MORNING. HAVE INCREASED POPS TO THE LIKELY CATEGORY FOR THIS MORNING OVER THE NW PLAINS. FOR TONIGHT INTO FRIDAY THERE WILL BE SEVERAL DISTURBANCES EMBEDDED IN A WEAKENING SOUTHWEST FLOW ALOFT THAT WILL AFFECT THE FORECAST AREA. MEANWHILE A COLD FRONT WILL BE MOVING EAST THROUGH THE FORECAST AREA LATER TONIGHT INTO FRIDAY. MODELS ARE IN BETTER AGREEMENT TONIGHT WITH THE AREA OF GREATER SNOW ACCUMULATIONS AND THIS WILL EXTEND FROM SW MT TO NORTH CENTRAL MONTANA. THINK SNOW ACCUMULATIONS WILL BE MORE IN THE ADVISORY RANGE RATHER THAN THE WARNING RANGE BUT THINK THERE IS ENOUGH OF A THREAT OF SOME AREAS RECEIVING SNOW ACCUMULATIONS IN THE WARNING RANGE THAT HAVE DECIDED TO ISSUE A WINTER STORM WATCH FOR SW AND CENTRAL MT. AN UPPER TROUGH WILL BE MOVING EAST THROUGH THE FORECAST AREA FRIDAY NIGHT WHICH WILL RESULT IN DECREASING MOISTURE. HAVE LOWERED POPS FOR SOME AREAS. AN UPPER RIDGE IS EXPECTED OVER THE AREA ON SATURDAY FOR A DRY DAY WITH THE EXCEPTION OF POSSIBLY THE WESTERN AND SOUTHERN MOUNTAINS. BLANK SATURDAY NIGHT THROUGH TUESDAY NIGHT...ANOTHER UPPER LEVEL TROUGH WILL DEEPEN OFF THE PACIFIC COAST SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN IT WILL MOVE INTO THE WESTERN CONUS TUESDAY AND TUESDAY NIGHT. THE RESULTING MOIST SOUTHWEST FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL MONTANA WILL KEEP AT LEAST A CHANCE OF SNOW OVER THE MOUNTAIN AREAS. EMBEDDED DISTURBANCES IN THE FLOW WILL OCCASIONALLY BRING A SLIGHT CHANCE OF PRECIPITATION TO THE PLAINS. DESPITE OCCASIONAL FLUCTUATIONS...TEMPERATURES WILL GENERALLY REMAIN NEAR TO SLIGHTLY BELOW NORMAL. COULSTON WEDNESDAY THROUGH THURSDAY...A LONG WAVE TROUGH OVER THE REGION ON WEDNESDAY...MOVES TO THE EAST AS AN UPPER LEVEL RIDGE OVER THE PACIFIC NORTHWEST MOVES EAST. DOWNSLOPE GRADIENTS DEVELOP ACROSS NORTH CENTRAL MONTANA WEDNESDAY NIGHT AND THURSDAY. THIS WILL RESULT IN SLIGHTLY COOLER THAN SEASONAL AVERAGE WITH SCATTERED SNOW SHOWERS...MAINLY CONFINED TO THE MOUNTAINS DURING THE PERIOD. WILLIAMSON DC AVIATION... UPDATED 1748Z. A DEEP PACIFIC TROUGH WILL AFFECT ROUTES AND TERMINALS ACROSS THE REGION DURING THE NEXT 24 HOURS. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH 06Z...WITH CONDITIONS BECOMING PREVAILING MVFR/IFR THEREAFTER...WITH AREAS OF LIFR CONDITIONS. REDUCED FLIGHT CATEGORIES WILL RESULT FROM DEVELOPING BANDS OF SNOW AND ASSOCIATED SURFACE OBSCURATIONS. WIDESPREAD TERRAIN OBSCURATIONS WILL ALSO BE EXPECTED FROM 03Z ONWARD. SURFACE WINDS WILL REMAIN LIGHT AND VARIABLE THROUGHOUT THE PERIOD...WITH THE EXCEPTION OF MODERATE EASTERLY SURFACE WINDS NEAR KHVR. ZUMPFE && .PRELIMINARY POINT TEMPS/POPS... GTF 38 24 35 14 / 40 50 60 10 CTB 32 21 33 10 / 60 50 40 10 HLN 41 28 33 8 / 20 70 60 10 BZN 41 26 32 5 / 20 30 80 20 WEY 35 23 29 1 / 40 60 70 30 DLN 40 27 35 8 / 20 60 70 10 HVR 40 24 33 12 / 20 30 70 20 LWT 39 26 35 9 / 20 10 80 30 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR MTZ008-014-052. WINTER STORM WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR MTZ012-015-053>055. WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR MTZ050-051. && SHORT TERM...CAMP/BLANK LONG TERM...COULSTON/WILIAMSON AVIATION...ZUMPFE WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 22, 5:06 AM MST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 506 AM MST THU FEB 22 2007 MTZ008-014-052-231215- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON- 506 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE FOR THE MOUNTAINS BY FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY MORNING. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE FOR THE MOUNTAINS BY FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ012-015-053>055-231215- CASCADE-MADISON-BROADWATER-MEAGHER-GALLATIN- 506 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR LATE TONIGHT THROUGH FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 12 INCHES POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ050-051-231215- JUDITH BASIN-FERGUS- 506 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR FRIDAY MORNING THROUGH LATE FRIDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS WITH SNOW ACCUMULATIONS OF 6 TO 10 INCHES POSSIBLE FOR THE MOUNTAINS BY LATE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009>011-013-044>049-231215- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CHOUTEAU-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON- 506 AM MST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE FOR THE LOWER ELEVATIONS OF THE ROCKY MOUNTAIN FRONT WHILE ACCUMULATIONS OF 5 TO 10 INCHES ARE LIKELY FOR THE ADJOINING MOUNTAINS BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ACCUMULATIONS OF 1 TO 3 INCHES OVER THE PLAINS AND 3 TO 6 INCHES IN THE MOUNTAINS ARE POSSIBLE FOR CHOUTEAU...HILL AND BLAINE COUNTIES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 4:38 AM MST | Winter Storm Watch | TFX | 8 hr | |
| Feb 22, 12:39 PM MST | Winter Storm Warning | TFX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.